2 doctors weighed in:

Been taking Metamucil for days and still bloated and constipated. What else can help?

2 doctors weighed in
Dr. Eric Kaplan
Surgery - Colorectal

In brief: Excess fiber

In relation to your fluid intake will cause bloating and constipation.
Eating a high fiber diet consistently will make metamucil unnecessary or problematic. More often fluid intake is the problem.You need 80-100 oz caffeine free/alcohol free fluid daily with a high fiber diet.

In brief: Excess fiber

In relation to your fluid intake will cause bloating and constipation.
Eating a high fiber diet consistently will make metamucil unnecessary or problematic. More often fluid intake is the problem.You need 80-100 oz caffeine free/alcohol free fluid daily with a high fiber diet.
Dr. Eric Kaplan
Dr. Eric Kaplan
Thank
Dr. Gurmukh Singh
Pathology

In brief: PEG + MD

You may wish to try a different laxative containing polyethylene glycol, e.
g., softlax, MiraLAX or glycolax. These are available over the counter. If constipation persist after taking this for a 3-4 days, it would be time to see your doctor to rule out an underlying disorder.

In brief: PEG + MD

You may wish to try a different laxative containing polyethylene glycol, e.
g., softlax, MiraLAX or glycolax. These are available over the counter. If constipation persist after taking this for a 3-4 days, it would be time to see your doctor to rule out an underlying disorder.
Dr. Gurmukh Singh
Dr. Gurmukh Singh
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
838K people helped
Continue
108,000 doctors available
Read more answers from doctors